Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sculptra facial nodules
Sep 21, 2008

I think it is much more common from what I read on this site and others that nodules from Sculptra are a common side effect. I had very good result but also had to have several treatments just to surround and disguise the nodules. My doctor said he was recently informed that the nodules are less likely to occur if you massage the area which I also tried but that is painful and frankly I forget to massage. It is something that will go away, as the temporary collagen development, but we need a filler that has less side effects. Uneven facial filling is better than none I guess! I did go to a Cosmetic Surgeon who does many fillings but as he said it is a risk and you need to consider for yourself whether the risks outweigh the benefits. I wish we were not such a beauty obsessed and self critical society. Thanks for listening.

Response from Dr. Pierone

The risk of nodules from Sculptra is relatively low, but does depend to some extent on the experience of the doctor doing the injections.

Massage does lessen the risk of nodule formation. We recommend 5 minutes of massage 5 times daily for 5 days after a Sculptra injection. There are no data supporting this particular schedule of massage, but it seems reasonable and is easy to remember.

There are risks with any treatment, but in the real world, the great majority of patients benefit from Sculptra (and the other facial fillers) for the management of facial lipoatrophy.

Thanks for posting and best of luck!



Previous
Unexplained sweats, wasting and lipoatrophy
Next
My chances of reshaping my body with hiv?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement